Alert archive / New York / Storm Watches in 2012
Storm Watch 3, NWS New York, NY
NWS New York, NY issued this storm watch at Nov 5, 2012, 4:21 PM EST. It took effect at Nov 7, 2012, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 5, 2012, 4:21 PM EST (21:21 UTC)
- In effect from
- Nov 7, 2012, 6:00 AM EST
- Expired
- Nov 6, 2012, 3:33 PM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
591 WHUS71 KOKX 052121 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 421 PM EST MON NOV 5 2012 ...DANGEROUS CONDITIONS WEDNESDAY AND WEDNESDAY NIGHT... ANZ350-353-355-060530- /O.NEW.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 421 PM EST MON NOV 5 2012 ...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHEAST 35 TO 45 KT WITH GUSTS UP TO 60 KT. * SEAS...16 TO 21 FEET. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-060530- /O.NEW.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 421 PM EST MON NOV 5 2012 ...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 60 KT. * SEAS...5 TO 10 FEET ON THE SOUND. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ JMC
4 follow-up statements
688 WHUS71 KOKX 060230 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 930 PM EST MON NOV 5 2012 ...DANGEROUS CONDITIONS WEDNESDAY AND WEDNESDAY NIGHT... ANZ350-353-355-061100- /O.CON.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 930 PM EST MON NOV 5 2012 ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHEAST 35 TO 45 KT WITH GUSTS UP TO 60 KT. * SEAS...16 TO 21 FEET. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-061100- /O.CON.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 930 PM EST MON NOV 5 2012 ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 60 KT. * SEAS...5 TO 10 FEET ON THE SOUND. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
300 WHUS71 KOKX 060947 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 447 AM EST TUE NOV 6 2012 ...DANGEROUS CONDITIONS WEDNESDAY AND WEDNESDAY NIGHT... ANZ350-353-355-062100- /O.CON.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 447 AM EST TUE NOV 6 2012 ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHEAST 30 TO 45 KT WITH GUSTS UP TO 60 KT. * SEAS...10 TO 20 FEET...HIGHEST SEAS EAST OF FIRE ISLAND INLET. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT...WITH STRONGEST WINDS LATE WEDNESDAY INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-062100- /O.CON.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 447 AM EST TUE NOV 6 2012 ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 60 KT. * SEAS...3 TO 7 FEET ACROSS THE LONG ISLAND SOUND...2 TO 4 FT ELSEWHERE. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT...WITH STRONGEST WINDS LATE WEDNESDAY INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
796 WHUS71 KOKX 061437 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 937 AM EST TUE NOV 6 2012 ...DANGEROUS CONDITIONS WEDNESDAY AND WEDNESDAY NIGHT... ANZ350-353-355-062245- /O.CON.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 937 AM EST TUE NOV 6 2012 ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHEAST 30 TO 45 KT WITH GUSTS UP TO 60 KT. * SEAS...12 TO 20 FEET. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT...WITH STRONGEST WINDS LATE WEDNESDAY INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-062245- /O.CON.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 937 AM EST TUE NOV 6 2012 ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 60 KT. * SEAS...4 TO 8 FEET ON LONG ISLAND SOUND...2 TO 4 FEET ELSEWHERE. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT...WITH STRONGEST WINDS LATE WEDNESDAY INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
515 WHUS71 KOKX 062033 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 PM EST TUE NOV 6 2012 ...DANGEROUS CONDITIONS WEDNESDAY AND WEDNESDAY NIGHT... ANZ345-350-353-355-070445- /O.NEW.KOKX.GL.W.0019.121107T0000Z-121107T1100Z/ /O.UPG.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/ /O.NEW.KOKX.SR.W.0003.121107T1100Z-121108T1100Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 PM EST TUE NOV 6 2012 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY... ...STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY. A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM WARNING IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 60 KT. * SEAS...14 TO 20 FEET ON THE OCEAN. * TIMING...WINDS WILL STEADILY INCREASE OVERNIGHT. THE STRONGEST WINDS CAN BE EXPECTED DURING THE DAY ON WEDNESDAY AND INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ330-335-338-340-070445- /O.NEW.KOKX.SC.Y.0090.121107T0000Z-121107T1100Z/ /O.UPG.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/ /O.NEW.KOKX.SR.W.0003.121107T1100Z-121108T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- 333 PM EST TUE NOV 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY... ...STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS. * WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 50 KT. * SEAS...4 TO 8 FEET. * TIMING...WINDS WILL STEADILY INCREASE OVERNIGHT. THE STRONGEST WINDS CAN BE EXPECTED DURING THE DAY ON WEDNESDAY AND INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this storm watch went out at Nov 5, 4:01 PM EST, 20 minutes earlier.
Area forecast discussion, Nov 5, 4:01 PM EST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 401 PM EST MON NOV 5 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD IN THROUGH TUESDAY...AND THEN RETREAT TO THE NORTHEAST WEDNESDAY NIGHT. A STRONG COASTAL STORM WILL IMPACT THE AREA FROM WEDNESDAY INTO THURSDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM FRIDAY INTO THE WEEKEND. A FRONTAL SYSTEM MAY APPROACH FROM THE WEST ON MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... WINDS WILL SLOWLY DIMINISH AND SKIES WILL CONTINUE TO CLEAR TONIGHT...ALLOWING FOR GOOD RADIATIONAL COOLING CONDITIONS. MAV AND MET GUIDANCE IN SOLID AGREEMENT...SO USED A BLEND FOR OVERNIGHT LOWS. TEMPERATURES WILL FALL BELOW FREEZING ACROSS A MAJORITY OF THE AREA...EXCEPT ACROSS NEW YORK CITY AND SOME COASTAL SECTIONS. PATCHY FROST IS SUPPORTED ACROSS THE INTERIOR AS TEMP/DEWPOINT SPREADS DECREASE OVERNIGHT. THOSE WITHOUT POWER SHOULD TAKE EXTRA PRECAUTION DUE TO THE COLD TONIGHT. DO EVERYTHING YOU CAN TO PREPARE FOR THESE FREEZING TEMPERATURES. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... HIGH PRESSURE AND A DRY COLUMN GIVES US A SUNNY DAY FOR TUESDAY. SUBSIDENCE WILL LIMIT MIXING TO A MORE SHALLOW DEPTH VERSUS TODAY...HOWEVER MORE SUNSHINE THAN THE PREVIOUS DAY WILL LIKELY BALANCE OUT THE LACK OF WARMING FROM LESS MIXING. IN TURN...HIGHS TUESDAY WILL BE SIMILAR OR PERHAPS A DEGREE COOLER. CLOUDS MOVE IN FROM THE SOUTH TUESDAY NIGHT...AS A COASTAL LOW PRESSURE SYSTEM BEGINS TO MOVE UP THE EASTERN SEABOARD. WINDS WILL ALSO PICK UP FROM THE NORTHEAST...WITH RETREATING HIGH PRESSURE OVER NEW ENGLAND INCREASING THE PRESSURE GRADIENT ACROSS THE REGION. THE STRONGER WINDS AND INCREASING CLOUDS WILL KEEP LOW TEMPERATURES SEVERAL DEGREES WARMER THAN THE PREVIOUS NIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... ...A SIGNIFICANT COASTAL STORM WILL LIKELY IMPACT THE AREA WEDNESDAY INTO THURSDAY NIGHT... MODELS BEGINNING TO CONVERGE ON A SOLN FOR THE STORM. THE 12Z GFS/ECMWF/GFS ENSEMBLE/GGEM ARE ALL SIMILAR WITH THE DEVELOPMENTAL STAGES OF THE STORM TIL 00Z THU. SOLNS THEN BEGIN TO DIVERGE AFT THE MATURATION OF THE SYSTEM. THE CONSENSUS IS THAT A MID-UPR 980S LOW WILL DEVELOP ABOUT 150-160 MILES ESE OF CAPE MAY NJ BY 00Z THU. WITH A 1030 OR SO HIGH OVER LABRADOR...WINDS WILL STRENGTHEN SIGNIFICANTLY AS THEY ADJUST TO THE PRES DURING THE DAY. THESE POWERFUL WINDS WILL LAST THRU THE EVE. THE CURRENT DATA SUGGESTS GUSTS UP TO 70 MPH IN THE CORE OF THESE WINDS. AFT THE DEEPENING PHASE OF THE STORM WED NGT...THE LOW WILL SLOWLY TRACK NEWD BUT WILL REMAIN AN OCCLUDED WIND MACHINE...PRODUCING GUSTS IN THE 40-55 MPH RANGE THRU THU. EXACT PROXIMITY TO THE COAST AND DEPTH OF THE LOW WILL DETERMINE THE ACTUAL MAGNITUDE OF THE WINDS. DYNAMIC COOLING IN THE NWRN QUAD OF THE STORM WILL PRESENT THE POTENTIAL FOR ACCUMULATING SNOW. THE ECMWF CONTINUES TO BE COLDEST SOLN AND IS TRENDING COLDER. THE PRIME CANDIDATE FOR SIG ACCUMS WOULD BE OVER THE HIGH TERRAIN OF NJ AND INTO THE LOWER HUDSON VALLEY. THE FCST HAS BEEN TRENDED COOLER. A MIX HAS BEEN INTRODUCED INTO PORTIONS OF THE CITY AND COASTS...WITH NO ACCUMS...AND LIGHT ACCUMS HAVE BEEN INDICATED ACROSS THE HIGHER INTERIOR SPOTS. BASED ON HOW THIS STORM IS EXPECTED TO EVOLVE...AN EWD TREND IN THE TRACK WOULD RESULT IN MORE SNOW AND LESS WIND. AS THE STORM DRIFTS PAST AND AWAY THU-THU NGT...PERIODS OF LIGHTER PCPN CAN BE EXPECTED. THERE COULD BE A FEW EMBEDDED MDT BANDS IN THIS ACTIVITY...BUT WIDESPREAD MDT-HVY PCPN IS NOT EXPECTED. AS MENTIONED ABV...THE GUSTY WINDS WILL CONTINUE THRU THE DAY AND DIMINISH THU NGT. AS ALWAYS...THIS STORM IS STILL A FEW DAYS AWAY SO CHANGES/UPDATES CAN BE EXPECTED. A HIGH WIND WATCH WILL BE ISSUED FOR THE ENTIRE CWA FOR WED-WED NGT. NO WINTER WEATHER WATCHES ATTM. A SNOW TOTAL GRAPHIC HAS BEEN POSTED. BUILDING HIGH PRESSURE FROM FRIDAY INTO THE WEEKEND SHOULD BRING FAIR WEATHER. EXPECT SLIGHTLY BELOW AVG TEMPS FRI INTO SAT...THEN A WARMING TREND TO ABOVE AVG SUNDAY/MON AS LOW LEVEL RETURN FLOW DEVELOPS AND HEIGHTS RISE ALOFT AHEAD OF A DEEP TROUGH IN THE PLAINS AND ROCKIES. SLIGHT CHANCE POP ENTERS THE FORECAST ON MON AS THE SFC HIGH RETREATS EASTWARD ENOUGH TO ALLOW A COLD FRONT TO MAKE ITS INITIAL APPROACH. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES THIS AFTN WILL SETTLE OVER THE REGION ON TUESDAY. VFR THROUGH THE TAF PERIOD. NW-N SFC FLOW 10-15 KT BECOMES LGT THIS EVENING UNDER SKIES. SKC AND LGT WND OVERNIGHT INTO TUE. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KEWR FCSTER COMMENTS: HIGH CONFIDENCE WIND FCST. AN OCNL GUST TO UPPER TEENS THROUGH 22Z. .THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD. KJFK FCSTER COMMENTS: HIGH CONFIDENCE WIND FCST. KLGA FCSTER COMMENTS: HIGH CONFIDENCE WIND FCST. KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. .OUTLOOK FOR 12Z TUESDAY THROUGH MONDAY... .TUE...VFR. E WND 5-10 KT. .WED...MVFR/IFR BY AFTN. N-NE WND INCREASING TO 15-30G35-50 KT THRU THE DAY. GUSTS UP TO 55 KT IN EVENING...STRONGEST COASTAL TERMINALS. +RA. WET SN MIXED IN JUST NW OF NY METRO IN EVENING .THU...MVFR/IFR. N-NE WND 15-30G UP TO 45 KT...BECOMING NW AND DIMINISHING LATE. .FRIDAY...BECOMING VFR. NW WND 10-15G20-25 KT DIMINISHING AT NGT. .SAT...VFR. N WND 5-10 KT OR LESS. .SUN...VFR. S 5-10 KT. .MON...VFR. S 5-10 KT. && .MARINE... THERE COULD BE A GUST OR TWO UP TO 25KT THIS EVENING FOLLOWING THE PASSAGE OF A SHORTWAVE...BUT CONDITIONS SHOULD REMAIN BELOW SCA CRITERIA. WINDS BECOME LIGHTER TONIGHT INTO TUESDAY AS A HIGH PRESSURE CENTER PASSES TO THE NORTH. WINDS THEN RAMP UP LATE TUESDAY NIGHT AS A COASTAL STORM APPROACHES. A STORM WATCH WILL BE ISSUED FOR WED AND WED NGT AS LOW PRES TRACKS TOWARDS THE WATERS. GALES CAN BE EXPECTED AS THE STORM PASSES THU INTO THU NGT. LEFTOVER SCA CONDS MAINLY ON THE OCEAN AND THE ERN SOUND/BAYS FRI SHOULD SUBSIDE BY FRI NIGHT AS HIGH PRESSURE BUILDS IN. && .HYDROLOGY... THE QPF FOR WED-WED NGT IS AROUND ONE INCH. THIS IS EXPECTED TO HAVE A LIMITED IMPACT ON RIVER AND STREAM LVLS. && .TIDES/COASTAL FLOODING... IT IS PRUDENT TO ISSUE LONG LEAD TIME COASTAL FLOOD WATCHES FOR THE UPCOMING COASTAL STORM. BASED ON LATEST GFS EXTRATROPICAL STORM SURGE GUIDANCE...A SURGE OF 3 TO 4.5 FT STILL LOOKS POSSIBLE WITH THE MID TO LATE WEEK COASTAL STORM. STORM TRACK...TIMING AND INTENSITY UNCERTAINTIES ARE SUCH THAT MULTIPLE TIDE CYCLES COULD EXPERIENCE MODERATE COASTAL FLOODING. MAJOR FLOODING BASED ON PRE-SANDY BENCHMARKS NOT EXPECTED...BUT LOCAL IMPACTS DUE TO CHANGES IN BATHYMETRY AND/OR LOSS OF PROTECTIVE DUNES COULD STILL PRODUCE LOCAL MAJOR IMPACT. HIGHEST SURGE WILL LIKELY OCCUR IN WESTERN LONG ISLAND SOUND AND ALSO IN THE GARDINERS AND PECONIC BAYS ALONG THE SOUTH FORK OF LONG ISLAND DUE TO PILING OF WATER IN NORTHEAST FETCH. SOUTH SHORE BAYS WILL LIKELY SEE HIGH ANOMALIES AS WELL...WITH NY HARBOR OBSERVING SLIGHTLY LOWER ANOMALIES. OCEAN LOCATIONS COULD SEE LARGE BREAKING WAVES ON TOP OF ANY SURGE...WITH SIGNIFICANT BEACH EROSION AND OVERWASH POSSIBLE. FORTUNATELY...ASTRONOMICAL TIDES WILL BE RELATIVELY LOW AS THE AREA WILL BE NEARLY IN THE MIDPOINT BETWEEN FULL AND NEW MOONS. && .EQUIPMENT... JFK TERMINAL DOPPLER...MONTVILLE CT NWR TRANSMITTER KXB-47...AND A FEW ASOS SITES REMAIN UNAVAILABLE. RESTORATION TIMES ARE UNKNOWN. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...12/GOODMAN/PICCA NEAR TERM...PICCA SHORT TERM...PICCA LONG TERM...12/GOODMAN AVIATION...TONGUE MARINE...12/GOODMAN/PICCA HYDROLOGY...12/PW TIDES/COASTAL FLOODING...GOODMAN EQUIPMENT...
Hazardous weather outlook, Nov 5, 4:10 PM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 410 PM EST MON NOV 5 2012 CTZ009>012-NYZ071-073-078-079-176-177-062115- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 410 PM EST MON NOV 5 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...COASTAL FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. TEMPERATURES TONIGHT ARE FORECAST TO FALL INTO THE 20S AND 30S. THOSE WITHOUT POWER SHOULD PLAN FOR ANOTHER COLD NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-106-108-NYZ072-074-075-080-081-178-179-062115- HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU- 410 PM EST MON NOV 5 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...COASTAL FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. TEMPERATURES TONIGHT ARE FORECAST TO FALL INTO THE 20S AND 30S. THOSE WITHOUT POWER SHOULD PLAN FOR ANOTHER COLD NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-NJZ104-105-107-062115- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION- 410 PM EST MON NOV 5 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY. .DAY ONE...TONIGHT. TEMPERATURES TONIGHT ARE FORECAST TO FALL INTO THE 20S AND 30S. THOSE WITHOUT POWER SHOULD PLAN FOR ANOTHER COLD NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-062115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 410 PM EST MON NOV 5 2012 ...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NJZ002-004-103-NYZ067>070-062115- NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN- ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 410 PM EST MON NOV 5 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. TEMPERATURES TONIGHT ARE FORECAST TO FALL INTO THE 20S AND 30S. THOSE WITHOUT POWER SHOULD PLAN FOR ANOTHER COLD NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. IN ADDITION TO THE POTENTIAL FOR DAMAGING WINDS...PRECIPITATION LATE WEDNESDAY INTO WEDNESDAY NIGHT MAY CHANGE OVER TO ACCUMULATING SNOWFALL. ALTHOUGH ONLY A FEW INCHES OF WET SNOW ARE CURRENTLY EXPECTED AT THE HIGHER ELEVATIONS...ANY CHANGE IN THE TRACK FURTHER TO THE EAST OF WHAT IS CURRENTLY PROJECTED COULD LEAD TO MORE WIDESPREAD MEASUREABLE SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Nov 5, 11:01 AM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1101 AM EST MON NOV 5 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 071615- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1101 AM EST MON NOV 5 2012 THE FOLLOWING MESSAGE IS TRANSMITTED AT THE REQUEST OF THE CENTERS FOR DISEASE CONTROL AND PREVENTION (CDC): IN THE WAKE OF SANDY...IT IS IMPORTANT FOR CITIZENS TO REMEMBER THE FOLLOWING INFORMATION TO PROTECT YOUR LIFE AND HEALTH AND THAT OF YOUR FAMILY: * DRINK CLEAN...SAFE WATER AND EAT SAFE...UNCONTAMINATED FOOD * KEEP GENERATORS OUTSIDE AT LEAST 25 FT FROM DOORS...WINDOWS AND VENTS * DO NOT GRILL INSIDE YOUR HOME...THE FUMES CAN KILL * NEVER TOUCH A DOWNED POWER LINE OR ANYTHING TOUCHING ONE * USE 1 CUP OF BLEACH FOR EACH GALLON OF WATER TO REMOVE MOLD * NEVER MIX BLEACH AND AMMONIA...THE FUMES CAN KILL * WASHING YOUR HANDS PREVENTS ILLNESS * SEEK HELP IF HAVING TROUBLE COPING FOR MORE LIFE SAVING HEALTH RELATED INFORMATION CALL THE CDC AT 800-232-4636...TTY 888-232-6348. HTTP://EMERGENCY.CDC.GOV/DISASTERS/
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 4:20 PM EST | High Wind Watch | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 24 hr |
| Nov 5, 4:33 PM EST | Coastal Flood Watch | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.